MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0031650976
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 date of event: used the first date of the month of the aware date as no event date was provided.
 
Event or Problem Description
It was reported that balloon rupture and shaft break occurred.The patient underwent a chronic total occlusion (cto) procedure.A 5.00 x 28mm synergy xd drug-eluting stent was advanced for treatment.However, during post-dilation, the balloon maintained a pocket of fluid at the distal end of the stent balloon, and it was also noted that the shaft sheared and broke into two pieces.The patient condition was stable post-procedure.
 
Additional Manufacturer Narrative
B3 date of event: used the first date of the month of the aware date as no event date was provided.Device evaluated by mfr.: synergy xd mr us 5.00 x 28mm stent delivery system (sds), was returned to the complaint investigation site (cis).A visual and tactile examination identified multiple kinks along the length of the hypotube shaft.A visual inspection of the outer and inner lumen and tactile examination of the entire extrusion identified a break in the midshaft 124.5cm distal to the distal end of the strain relief, the inner lumen stretched 8.5cm from the tip and the distal shaft stretched 25cm from the distal tip.No stent was attached to the balloon or returned with the device.The balloon had been subjected to positive pressure and crimp marks visible however there were no tears or pinholes observed.Bumper tip showed no signs of distal tip damage.Inflation attempt could not be performed due to the damage present in the distal shaft.Dimensional analysis included measurement of the undamaged crimped stent outer diameter and the result was within max crimped stent profile measurement.No other issues were identified during analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19978283
Report Number2124215-2024-50370
Device Sequence Number18163520
Product Code NIQ
UDI-Device Identifier08714729981282
UDI-Public08714729981282
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2025
Device Lot Number0031650976
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown